Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 17, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 1, 2007, 1:14 PM CST for Fayette County, Marion County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 1:14 PM CST (19:14 UTC)
- Expired
- Mar 1, 2007, 1:45 PM CST
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 119 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 011914 SVRLSX ILC051-121-011945- /O.NEW.KLSX.SV.W.0017.070301T1914Z-070301T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 114 PM CST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS MARION COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 145 PM CST * AT 111 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF FARINA TO KINMUNDY TO 12 MILES SOUTH OF ODIN...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF VANDALIA TO 6 MILES NORTH OF SALEM TO CENTRALIA...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... STEPHEN FORBES STATE PARK... OMEGA... FARINA... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3899 8902 3848 8910 3847 8874 3893 8872 $$ GLASS
2 follow-up statements
000 WWUS53 KLSX 011935 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 135 PM CST THU MAR 1 2007 ILC051-121-011945- /O.CON.KLSX.SV.W.0017.000000T0000Z-070301T1945Z/ MARION IL-FAYETTE IL- 135 PM CST THU MAR 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST FOR SOUTHEASTERN FAYETTE AND MARION COUNTIES... AT 133 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FARINA TO STEPHEN FORBES STATE PARK TO KELL...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF EFFINGHAM TO 15 MILES NORTHEAST OF SALEM TO 9 MILES SOUTH OF SALEM...MOVING EAST AT 50 MPH. LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE.... IUKA AND OMEGA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3899 8902 3848 8910 3847 8874 3893 8872 $$ GLASS
000 WWUS53 KLSX 011947 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 147 PM CST THU MAR 1 2007 ILC051-121-011957- /O.EXP.KLSX.SV.W.0017.000000T0000Z-070301T1945Z/ MARION IL-FAYETTE IL- 147 PM CST THU MAR 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE AND MARION COUNTIES EXPIRES AT 145 PM CST... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. LAT...LON 3899 8902 3848 8910 3847 8874 3893 8872 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 11:15 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 1, 11:15 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1115 AM CST THU MAR 1 2007 .DISCUSSION... CRAZY MORNING TODAY...TOOK NEARLY AN HOUR TO GET THE ZONES OUT TODAY...SORRY TO THE MEDIA. ANYWAY...A DEEP SURFACE LOW IS LOCATED JUST SOUTH OF KANSAS CITY AND IS HEADED NORTHEAST TOWARD EASTERN IOWA. THE LOW HAS DRAWN DEWPOINTS INTO THE MIDDLE 50S NORTH INTO EASTERN MISSOURI AND SPC HAS INCLUDED SOUTHEAST MISSOURI AND THE SOUTHERN HALF OF ILLINOIS IN A MODERATE RISK FOR SEVERE THUNDERSTORMS WITH A 45 PERCENT CHANCE FOR SEVERE WINDS AND LARGE HAIL. THE DRYLINE CURRENTLY EXTENDS SOUTH FROM THE LOW INTO FAR EASTERN OKLAHOMA AND IT SHOULD ACCELERATE THIS MORNING TO THE EAST AND NORTHEAST AS THE UPPER TROF BECOMES NEGATIVELY TILTED. AS IT DOES THE LOW LEVEL SHEAR WILL BECOME VERY STRONG AND LONG-TRACK SUPERCELLS WILL BE LIKELY. THE SURFACE LOW IS FORECAST TO DEEPEN SLOWLY TODAY AND I THOUGHT ABOUT ISSUING A WIND ADVISORY BUT THERE IS SO MUCH GOING ON IT SEEMS SECONDARY AT THIS TIME. I ELIMATED THE FLOOD WATCH FOR NORTHERN MISSOURI AND CENTRAL ILLINOIS AS THE STORM MOVEMENT IS SO RAPID AND THERE IS LITTLE IF ANY TRAINING GOING ON. IN ADDITION THE WARM AIR MAY WARM UP THE GROUND A LITTLE AND ANY RAINFALL THAT OCCURS MAY HAVE A LITTLE BETTER CHANCE TO SOAK IN RATHER THAN RUNNING OFF. AS THE LOW MOVES INTO NORTHEAST IOWA LOW LEVEL TEMPERATURES WILL FALL SOME 15 TO 20 DEGREES OVER NORTHEAST MISSOURI AND A LITTLE LIGHT WRAP-AROUND MOISTURE COULD BRING LIGHT SNOW OR SNOW SHOWERS TO FAR NORTHEAST MISSOURI. LITTLE IF ANY ACCUMULATION IS LIKELY BUT IT WILL DEFINITELY BE WIND-DRIVEN. SEVERE THUNDERSTORM WATCH 39 WILL CONTINUE THROUGH 600 AM IN THE NORTHERN HALF OF THE WARNING AREA WITH THE TORNADO WATCH 42 IN EFFECT THROUGH NOON IN THE SOUTHERN HALF OF THE FORECAST AREA. PEDIGO && .AVIATION... FOR THE 18Z TAFS... A DEEP SURFACE LOW WAS CENTERED OVER CENTRAL IA LATE THIS MORNING. A COLD FRONT EXTENDED FROM THE LOW ACROSS EASTERN MO INTO NORTHWEST AR. THE COLD FRONT WILL CONTINUE TO PUSH EASTWARD TODAY AS THE LOW MOVES SLOWLY NORTHEASTWARD ACROSS IA. THE LOW IS FORECAST TO BE OVER SOUTHWEST WI BY MIDNIGHT. A TIGHT GRADIENT AROUND THE LOW WILL PRODUCE GUSTY WINDS OF 30 TO 40 KTS INTO THE EARLY EVENING. MVFR CEILINGS AROUND 25 HUNDRED FEET WILL PERSIST ACROSS THE TAF SITES EARLY IN THE AFTERNOON. CLOUDS ARE EXPECTED TO CLEAR OUT FOR COU AND STL METRO TAFS BY MIDNIGHT. TPS && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 63 30 44 25 / 80 10 20 10 QUINCY 49 26 36 22 / 80 30 30 20 COLUMBIA 62 28 43 24 / 70 10 10 10 JEFFERSON CITY 64 28 44 24 / 70 10 10 10 SALEM 62 34 47 27 / 80 10 20 10 FARMINGTON 64 33 50 28 / 70 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 1, 11:45 AM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CST THU MAR 1 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1145 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING FOR THE AREA. A VERY DEEP LOW PRESSURE CENTER OVER CENTRAL IOWA WILL MOVE SLOWLY NORTHEASTWARD TODAY AND TONIGHT. THE GRADIENT AROUND THIS LOW WILL PRODUCE GUSTY WINDS OF 35 TO 50 MPH ACROSS THE AREA THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL MOVE ACROSS A PORTION OF SOUTHWEST ILLINOIS DURING THE EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL WITH THE THUNDERSTORMS ACROSS SOUTHWEST ILLINOIS DURING THE EARLY AFTERNOON.
In the hours before
Local storm report, Mar 1, 9:25 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL 3 E SUMMERFIELD 38.60N 89.69W
03/01/2007 E0.88 INCH CLINTON IL TRAINED SPOTTER
&&
LENNINGLocal storm report, Mar 1, 9:36 AM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
936 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL SAUGET 38.59N 90.17W
03/01/2007 E0.75 INCH ST. CLAIR IL AMATEUR RADIO
&&
LENNINGLocal storm report, Mar 1, 9:47 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
947 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM HAIL SMITHBORO 38.89N 89.34W
03/01/2007 E0.75 INCH BOND IL TRAINED SPOTTER
&&
LENNINGLocal storm report, Mar 1, 9:49 AM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
949 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL SMITHBORO 38.89N 89.34W
03/01/2007 M1.00 INCH BOND IL TRAINED SPOTTER
&&
LENNINGLocal storm report, Mar 1, 10:06 AM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL SMITHBORO 38.89N 89.34W
03/01/2007 E1.50 INCH BOND IL TRAINED SPOTTER
&&
LENNINGLocal storm report, Mar 1, 11:58 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM HAIL LITCHFIELD 39.18N 89.66W
03/01/2007 E0.75 INCH MONTGOMERY IL TRAINED SPOTTER
1153 AM HAIL LITCHFIELD 39.18N 89.66W
03/01/2007 E1.00 INCH MONTGOMERY IL TRAINED SPOTTER
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:50 PM CST | Severe Thunderstorm Warning | LSX | Adams | 25 min |
| Mar 1, 2:05 AM CST | Severe Thunderstorm Warning | LSX | Adams | 55 min |
| Mar 1, 2:06 AM CST | Severe Thunderstorm Warning | LSX | Adams | 54 min |
| Mar 1, 8:43 AM CST | Severe Thunderstorm Warning | LSX | Jersey, Madison | 24 min |
| Mar 1, 9:05 AM CST | Severe Thunderstorm Warning | LSX | Macoupin | 40 min |
| Mar 1, 9:28 AM CST | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 47 min |
| Mar 1, 9:35 AM CST | Severe Thunderstorm Warning | LSX | Bond, Fayette | 28 min |
| Mar 1, 10:47 AM CST | Wind Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 13 hr |
| Mar 1, 11:31 AM CST | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 44 min |
| Mar 1, 12:08 PM CST | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.